Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 3, NWS Amarillo, TX

February 6, 20176 counties in Texas

NWS Amarillo, TX issued this wind advisory at Feb 6, 2017, 5:34 AM CST for 6 counties in Texas. It took effect at Feb 6, 2017, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 5:34 AM CST (11:34 UTC)
In effect from
Feb 6, 2017, 12:00 PM CST
Expired
Feb 6, 2017, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3901 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS74 KAMA 061134
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
534 AM CST MON FEB 6 2017

TXZ011>013-016>018-062000-
/O.NEW.KAMA.WI.Y.0003.170206T1800Z-170207T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
534 AM CST MON FEB 6 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING.

* TIMING...BETWEEN NOON AND 6 PM TODAY. 

* WINDS...SUSTAINED WEST WINDS OF 35 MPH WITH GUSTS BETWEEN 45 AND 50
  MPH ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTHWEST AND SOUTH
  CENTRAL TEXAS PANHANDLE. 

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...
  ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS
  CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES...AND CAUSE FLYING
  DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED BY THE STRONG WINDS IF
  NOT TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ003-TXZ005-010-015-061500-
/O.CON.KAMA.FG.Y.0001.000000T0000Z-170206T1500Z/
BEAVER-LIPSCOMB-HEMPHILL-WHEELER-
INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS...
FOLLETT...CANADIAN...SHAMROCK...WHEELER
534 AM CST MON FEB 6 2017

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...THROUGH 9 AM THIS MORNING.

* VISIBILITIES...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE
  QUARTER MILE OR LESS AT TIMES ACROSS THE EASTERN OKLAHOMA
  PANHANDLE AND MOST OF THE FAR EASTERN TEXAS PANHANDLE.

* IMPACTS...LOW VISIBILITY IN THE DENSE FOG WILL LIKELY MAKE DRIVING
  DIFFICULT AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE
YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

ANDRADE
5 follow-up statements
816 
WWUS74 KAMA 061458
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
858 AM CST MON FEB 6 2017

TXZ005-010-015-061600-
/O.CAN.KAMA.FG.Y.0001.000000T0000Z-170206T1500Z/
LIPSCOMB-HEMPHILL-WHEELER-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...CANADIAN...
SHAMROCK...WHEELER
858 AM CST MON FEB 6 2017

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DENSE
FOG ADVISORY.

THE DENSE FOG HAS DISSIPATED ACROSS THE EASTERN TEXAS PANHANDLE.

$$

OKZ003-061800-
/O.EXT.KAMA.FG.Y.0001.000000T0000Z-170206T1800Z/
BEAVER-
INCLUDING THE CITIES OF...BEAVER...FORGAN
858 AM CST MON FEB 6 2017

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THROUGH NOON.

* VISIBILITIES...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE
  QUARTER MILE OR LESS AT TIMES ACROSS THE EASTERN OKLAHOMA.

* IMPACTS...LOW VISIBILITY IN THE DENSE FOG WILL LIKELY MAKE 
  DRIVING DIFFICULT AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE
YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

TXZ011>013-016>018-061800-
/O.CON.KAMA.WI.Y.0003.170206T1800Z-170207T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
858 AM CST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

* TIMING...BETWEEN NOON AND 6 PM TODAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES...
  AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED 
  BY THE STRONG WINDS IF NOT TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
843 
WWUS74 KAMA 061756
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1156 AM CST MON FEB 6 2017

OKZ003-061900-
/O.CAN.KAMA.FG.Y.0001.000000T0000Z-170206T1800Z/
BEAVER-
INCLUDING THE CITIES OF...BEAVER...FORGAN
1156 AM CST MON FEB 6 2017

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DENSE
FOG ADVISORY.

THE DENSE FOG HAS DISSIPATED.

$$

TXZ011>013-016>018-070000-
/O.CON.KAMA.WI.Y.0003.170206T1800Z-170207T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
1156 AM CST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... 
  AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED 
  BY THE STRONG WINDS IF NOT TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
784 
WWUS74 KAMA 061800
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1200 PM CST MON FEB 6 2017

TXZ011>013-016>018-070000-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-170207T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
1200 PM CST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... 
  AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED 
  BY THE STRONG WINDS IF NOT TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
534 
WWUS74 KAMA 062136
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CST MON FEB 6 2017

TXZ011>013-016>018-070000-
/O.CON.KAMA.WI.Y.0003.000000T0000Z-170207T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
336 PM CST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
  STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... 
  AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED 
  BY THE STRONG WINDS IF NOT TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
919 
WWUS74 KAMA 062357
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
557 PM CST MON FEB 6 2017

TXZ011>013-016>018-070100-
/O.EXP.KAMA.WI.Y.0003.000000T0000Z-170207T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
557 PM CST MON FEB 6 2017

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WEST AND SOUTHWEST WINDS HAVE DIMINISHED TO BELOW 35 MPH EARLY
THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM
THIS EVENING.

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 5:11 AM CST, 23 minutes earlier.

Area forecast discussion, Feb 6, 5:11 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
511 AM CST Mon Feb 6 2017

.DISCUSSION...
For this morning, have retained Dense Fog Advisory for far ern
counties til expiration at 15Z as current observations support it.
Considering southwest to west winds are beginning to spread across
the area, including the eastern parts of the fcst area, have decided
not to expand the advisory.

Breezy to windy conditions are then anticipated to develop by this
afternoon as the low level pressure gradient tightens in response to
a deepening sfc trof of low pressure over ern CO and ern NM, which
will slide eastward today. Expect overall highest winds to be in the
southwest and south central Texas Panhandle along the Interstate 40
corridor, where a Wind Advisory has been issued for this afternoon.
This advisory may need to be expanded eastward to possibly include
Gray and Donley counties if conditions dictate.

A cold front is then slated to move across the region Tuesday night
and Wednesday. Numerical weather models disagree on the amount of
cooling that accompanies this cold front. The 00Z GFS is the warmest
while the 00Z ECMWF is the coldest, especially the northeast half of
the area. The 00Z NAM is between the former two models. Have trended
with a NAM and ECMWF compromise for this fcst pckg. No precipitation
is expected with this cold frontal passage.

A lesside sfc trof will develop again on Friday across ern CO, ern
NM, and the adjacent high plains. The combination of rather warm 850
mb low level temperatures plus downsloping southwest to west winds
will encourage much above normal temperatures Friday afternoon. Have
leaned with the ECEMOS and MEXMOS for highs that day as superblend
values may be a bit too low given the progged synoptic pattern. Many
locations will likely approach or exceed 80 degrees Friday afternoon.

The latest medium range models, including the GFS, ECMWF, and
Canadian, are all trending towards digging the next developing upper
level low pressure system southwestward to around northern Baja,
California this weekend. As a result, these models have pretty much
wiped out our precipitation threat for this weekend. Should this
particular storm system begin to eject east or northeast early next
week, then our precipitation chance may increase. This will be
something to monitor during the next several days.

Andrade

&&

.FIRE WEATHER...
Critical fire weather conditions are expected this afternoon across
all of the Oklahoma and Texas Panhandles due to 20 foot west winds of
20 to 30 mph with higher gusts along with forecast minimum relative
humidity values between 10 and 15 percent. Elevated fire weather
conditions will likely develop Tuesday afternoon across the far
southwest Texas Panhandle due to 20 foot southwest to west winds of
15 to 20 mph along with forecast minimum relative humidity values
near 20 percent.

Andrade

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                75  40  74  40  65 /   0   0   0   0   0
Beaver OK                  75  36  74  31  57 /   0   0   0   0   0
Boise City OK              71  35  72  33  64 /   0   0   0   0   0
Borger TX                  76  43  76  43  63 /   0   0   0   0   0
Boys Ranch TX              75  39  75  38  66 /   0   0   0   0   0
Canyon TX                  75  40  74  40  67 /   0   0   0   0   0
Clarendon TX               78  42  78  42  66 /   0   0   0   0   0
Dalhart TX                 74  34  72  36  64 /   0   0   0   0   0
Guymon OK                  75  38  73  34  59 /   0   0   0   0   0
Hereford TX                74  39  74  40  69 /   0   0   0   0   0
Lipscomb TX                77  38  75  32  59 /   0   0   0   0   0
Pampa TX                   76  41  75  39  63 /   0   0   0   0   0
Shamrock TX                78  42  78  40  64 /   0   0   0   0   0
Wellington TX              80  44  80  44  66 /   0   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from noon today to 6 PM CST this evening for
     the following zones: Armstrong...Carson...Collingsworth...
     Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
     Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
     Oldham...Potter...Randall...Roberts...Sherman...Wheeler.

     Dense Fog Advisory until 9 AM CST this morning for the following
     zones: Hemphill...Lipscomb...Wheeler.

     Wind Advisory from noon today to 6 PM CST this evening for the
     following zones: Armstrong...Carson...Deaf Smith...Oldham...
     Potter...Randall.

OK...Red Flag Warning from noon today to 6 PM CST this evening for
     the following zones: Beaver...Cimarron...Texas.

     Dense Fog Advisory until 9 AM CST this morning for the following
     zones: Beaver.

&&
Hazardous weather outlook, Feb 5, 10:30 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CST Sun Feb 5 2017

OKZ001>003-TXZ001>020-061630-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1030 PM CST Sun Feb 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

Dense fog is expected to impact the eastern Oklahoma and eastern
Texas Panhandles through the overnight hours. Visibilities as low as
one quarter mile are expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Morning dense fog across the eastern Oklahoma and eastern Texas
Panhandles is expected to dissipate by 9 am.

On Monday, critical fire weather conditions are expected across
the southern Texas Panhandle and possible across the northern Texas
Panhandle and all of the Oklahoma Panhandle due to strong winds and
low humidities. A Red Flag Warning has been issued for the southern
Texas Panhandle and a Fire Weather Watch remains in effect for the
rest of the Texas Panhandle and all of the Oklahoma Panhandle for
Monday afternoon.

Near advisory level winds are expected Monday afternoon mainly for
the western Texas Panhandle. Southwest winds around 20 to 30 mph
with gusts over 45 mph will be likely.

Elevated fire weather conditions are expected to develop again on
Tuesday and Friday across portions of the Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials across the Oklahoma and
Texas Panhandles should be alert for critical fire weather
conditions on Monday, and for elevated fire weather conditions on
Tuesday and Friday.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 10:29 PM CSTDense Fog AdvisoryAMAHemphill, Lipscomb, Wheeler13 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.